Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 374, NWS Fort Worth, TX

July 14, 2007Leon County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 14, 2007, 6:09 AM CDT for Leon County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2007, 6:09 AM CDT (11:09 UTC)
Expired
Jul 14, 2007, 9:15 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Leon County, TX

The radar

The Ft Hood radar (KGRK), 147 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
743 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 141113
FFWFWD
TXC289-141415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
609 AM CDT SAT JUL 14 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEON COUNTY IN NORTHEAST TEXAS...

* UNTIL 915 AM CDT

* AT 609 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM THUNDERSTORMS BETWEEN MARQUEZ AND BUFFALO.    
  THESE STORMS WERE MOVING SOUTHEAST AT 10 MPH. RADAR ESTIMATES THAT 
  1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN WITH AN ADDITIONAL 1 INCH 
  LIKELY IN THE NEXT HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTERVILLE

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY 
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED 
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY 
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3106 9623 3119 9598 3130 9572 3159 9582
      3136 9631

$$
1 follow-up statement
000 
WGUS74 KFWD 141243
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
733 AM CDT SAT JUL 14 2007

TXC289-141415-
LEON TX-
733 AM CDT SAT JUL 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR LEON
COUNTY...

AT 733 AM CDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED BETWEEN 
JEWETT...MARQUEZ...AND LEONA. THE THUNDERSTORMS WERE NEARLY 
STATIONARY.

ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3104 9622 3113 9595 3125 9576 3152 9593
      3136 9631

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:57 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 14, 3:57 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
357 AM CDT SAT JUL 14 2007

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY NEAR
AND JUST NORTH OF A STALLED BOUNDARY LOCATED ACROSS THE SOUTHERN
SECTIONS OF NORTH TEXAS. THE BIGGEST THREAT WILL BE FROM HEAVY
RAINFALL AND FLASH FLOODING. WILL NOT ISSUE A FLASH FLOOD WATCH
FOR THIS AREA AS COVERAGE OF HEAVY RAINFALL WILL BE SPOTTY.
HOWEVER...A FEW LOCATIONS COULD RECEIVE SOME LOCALIZED FLASH
FLOODING. LARGE SCALE SUBSIDENCE EVIDENT ON WATER VAPOR
LOOP...SHOULD LIMIT THUNDERSTORM DEVELOPMENT NORTH OF THE BOUNDARY
TODAY.

LATEST GFS AND NAM SOLUTIONS SHIFT THE UPPER TROUGH AXIS CLOSER
TO THE LOWER MISSISSIPPI VALLEY REGION TONIGHT THROUGH EARLY NEXT
WEEK. THIS PLACEMENT SHOULD KEEP THE WEATHER OVER NORTH TEXAS MUCH
MORE TRANQUIL THAN PREVIOUSLY THOUGHT. WILL STILL KEEP A FEW
SHOWERS AND STORMS MENTIONED IN THE FORECAST FOR THE EASTERN AND
SOUTHEASTERN ZONES BUT MANY AREAS WILL BE DRY THROUGH TUESDAY.

SLIGHT RAIN CHANCES WILL RETURN TO ALL LOCATIONS FROM MID WEEK
THROUGH THE WEEKEND WHEN THE UPPER RIDGE OVER THE ROCKIES WEAKENS
AND AN INVERTED TROUGH DEVELOPS OVER TEXAS.

TEMPERATURES THE NEXT SEVERAL DAYS WILL BE NEAR SEASONAL NORMALS
WITH HIGHS IN THE LOWER AND MIDDLE 90S AND LOWS IN THE 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  90  70  94  72  94 /  20  20  10  10  10
WACO, TX              89  69  92  69  94 /  40  30  20  20  20
PARIS, TX             86  69  92  69  92 /  20  20  10  10  20
DENTON, TX            89  67  93  68  93 /  20  20  10  10  10
MCKINNEY, TX          90  66  93  66  94 /  20  20  10  10  10
DALLAS, TX            90  73  94  73  94 /  20  20  10  10  10
TERRELL, TX           88  69  91  69  92 /  30  20  10  10  10
CORSICANA, TX         88  69  91  70  92 /  40  30  20  20  20
TEMPLE, TX            88  69  91  68  93 /  50  30  20  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

91/79
Hazardous weather outlook, Jul 14, 4:30 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT SAT JUL 14 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
430 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.  SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED BUT HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
SOUTHEAST HALF OF NORTH TEXAS THROUGH TUESDAY AND REGION WIDE
WEDNESDAY THROUGH FRIDAY.  HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING WILL BE THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 14, 6:09 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 AM CDT SAT JUL 14 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     FLASH FLOOD      5 N CAMERON             30.93N  96.98W
07/14/2007                   MILAM              TX   LAW ENFORCEMENT

            NUMEROUS ROADS UNDER WATER. 8 INCHES OF WATER OVER
            HIGHWAY 77 BETWEEN BURLINGTON AND CAMERON. PARTS OF FM
            485 UNDER WATER.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:39 PM CDTSpecial Weather StatementFWDMcLennan36 min
Jul 13, 8:04 PM CDTSevere Thunderstorm WarningFWDBell26 min
Jul 13, 9:19 PM CDTSevere Thunderstorm WarningFWDBell23 min
Jul 13, 11:40 PM CDTFlash Flood WarningFWDMcLennan3 hr
Jul 14, 5:01 AM CDTFlash Flood WarningFWDFreestone, Limestone3 hr
Jul 14, 5:03 AM CDTFlash Flood WarningFWDMilam3 hr
Jul 14, 5:20 AM CDTRiver Flood WarningFWDLimestone40 hr
Jul 14, 7:58 AM CDTFlash Flood WarningFWDMilam3 hr
Jul 14, 8:25 AM CDTRiver Flood WarningFWDHunt, Rockwall12 hr
Jul 14, 8:45 AM CDTRiver Flood WarningFWDLeon, Robertson5 days
Jul 14, 9:32 AM CDTRiver Flood WarningFWDMilam48 hr
Jul 14, 9:32 AM CDTRiver Flood WarningFWDMilam51 hr
Jul 14, 11:25 AM CDTFlash Flood WarningFWDMilam3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.